Alert archive / New Jersey / Areal Flood Warnings in 2018
Areal Flood Warning 10, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Feb 14, 2018, 4:16 AM EST for Cumberland County, Salem County, New Jersey. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 14, 2018, 4:16 AM EST (09:16 UTC)
- Expired
- Feb 14, 2018, 8:15 PM EST
- In force
- 16 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cumberland County, NJ, Salem County, NJ
The radar
The Philadelphia radar (KDIX), 74 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 9.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
526 WGUS41 KPHI 140916 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Mount Holly NJ 416 AM EST WED FEB 14 2018 NJC011-033-141315- /O.NEW.KPHI.FA.W.0010.180214T0916Z-180214T1315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cumberland NJ-Salem NJ- 416 AM EST WED FEB 14 2018 The National Weather Service in Mount Holly NJ has issued a * Flood Warning for... North central Cumberland County in southern New Jersey... East central Salem County in southern New Jersey... * Until 815 AM EST * At 315 AM EST, the Norma gauge on the Maurice River continues to be above flood stage at 4.25 feet. Flood stage is 4.0 feet. This is due to continued runoff from heavy rainfall this past weekend. Water levels have crested and are now slowly falling. Some roads may be closed due flooding. * Some locations that could experience flooding include... Vineland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flood Warning means that flooding is occurring. All interested parties should take necessary precautions immediately. && LAT...LON 3954 7505 3946 7505 3948 7510 3955 7510 $$
2 follow-up statements
489 WGUS41 KPHI 141224 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Mount Holly NJ 724 AM EST WED FEB 14 2018 NJC011-033-141915- /O.EXT.KPHI.FA.W.0010.000000T0000Z-180214T1915Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cumberland NJ-Salem NJ- 724 AM EST WED FEB 14 2018 The National Weather Service in Mount Holly NJ has extended the * Flood Warning for... North central Cumberland County in southern New Jersey... East central Salem County in southern New Jersey... * Until 215 PM EST Wednesday * At 723 AM EST, the Norma gauge on the Maurice River was above flood stage at 4.2 feet. Flood stage is 4.0 feet. This is due to the runoff from heavy rainfall this past weekend. Water levels are receding, but will remain above flood stage throughout the day. * Some locations that could experience flooding include... Vineland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. && LAT...LON 3954 7505 3946 7505 3948 7510 3955 7510 $$ Kruzdlo
740 WGUS41 KPHI 141902 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Mount Holly NJ 202 PM EST WED FEB 14 2018 NJC011-033-150115- /O.EXT.KPHI.FA.W.0010.000000T0000Z-180215T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cumberland NJ-Salem NJ- 202 PM EST WED FEB 14 2018 The National Weather Service in Mount Holly NJ has extended the * Flood Warning for... North central Cumberland County in southern New Jersey... East central Salem County in southern New Jersey... * Until 815 PM EST Wednesday * At 200 PM EST, the Norma gauge on the Maurice River was above flood stage at 4.1 feet. Flood stage is 4.0 feet. This is due to the runoff from heavy rainfall this past weekend. Water levels are receding, but will remain above flood stage into this evening. * Some locations that could experience flooding include... Vineland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. && LAT...LON 3954 7505 3946 7505 3948 7510 3955 7510 $$ Kruzdlo
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Feb 14, 3:39 AM EST, 37 minutes earlier.
Area forecast discussion, Feb 14, 3:39 AM EST, 37 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 339 AM EST Wed Feb 14 2018 .SYNOPSIS... Several weak disturbances will move across the region today through Thursday, then a cold front crosses our area Thursday night into Friday. High pressure builds across the region Friday night into Saturday before shifting into the Canadian Maritimes late Saturday into Sunday. Low pressure is forecast to quickly track close to our region Saturday night before moving out to sea Sunday morning. High pressure builds in later Sunday before moving offshore Monday, then a warm front arrives Tuesday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Some upper level shortwave energy will pass north of the region this morning. With increasing low level moisture due to weak WAA, there is spotty light mixed frozen precip moving through the Lehigh Valley, Poconos, and northern NJ. Not expecting much in the way of measurable QPF, and the precip should generally move out of the region by daybreak. Otherwise, high pressure is centered over the Southeast U.S., and return flow behind the high will allow for continued WAA. Clouds will scatter out this afternoon, and temperatures will be around 10 degrees above normal, topping off in the 40s north and west of I-95 and in the low to mid 50s south and east of I-95. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... Low pressure developing over the lower Great Lakes and Tennessee Valley will lift to the north and east tonight. Rain develops later this evening, and continues through most of tonight before tapering off by daybreak Thursday. The swath of heaviest rain will move across central NJ, where up to 1/4" QPF will fall. Otherwise, total rainfall will range from 1/10" to 2/10". && .LONG TERM /THURSDAY THROUGH TUESDAY/... Summary...Rather mild and wet at times Thursday and Friday; increasing potential for some wintry precipitation and colder air Saturday into early Sunday; turning much warmer early next week. Synoptic Overview...A positively tilted upper-level trough centered in the vicinity of Hudson Bay will send several spokes of energy into the Eastern U.S into the weekend. Significant short wave energy though Saturday into Sunday looks to sharpen the southern part of the trough enough to help focus surface low pressure near the Mid- Atlantic, however the flow looks progressive. Late in the weekend and especially early next week, the pattern becomes more amplified as a significant trough develops in the West with a strengthening ridge in the East. This will open the door for much warmer air to surge across our region starting Tuesday, although this will probably be accompanied by some showers. For Thursday and Friday...Several short waves will be traversing the area within a southwest flow aloft. This will assist in warm air advection ahead of a cold front that gradually arrives in our area Thursday night. Much of the more organized precipitation, which is expected to be in the form of just rain, looks to be along and especially behind the surface cold front. There appears to be two separate rounds of rain, one Thursday morning as a shot of stronger warm air advection occurs with a warm front then the second arrives Thursday night and Friday morning. Some fog should occur at times, especially near and west of the fall line. The precipitation should tend to weaken later Friday as the front settles farther south of our area and the low-level flow becomes a bit more anticyclonic. The precipitation is anticipated to end across the northern areas before the airmass gets cold enough for any mixing or changeover. High pressure then builds eastward and encompasses our region Friday night. This will bring in colder air along with notably drier air. For Saturday and Sunday...The consensus of the model guidance continues to increase regarding a storm system affecting our area during this time frame. The flow is progressive though therefore the surface feature will be moving by fast Saturday night into very early Sunday. Short wave energy from the northern stream looks to link up with a short wave tracking east-northeastward from the Southern Plains. The more interaction now with these features allows the trough to sharpen a bit for a time as it shifts eastward. This increases the downstream large scale ascent and organizes surface low pressure. Surface high pressure initially over New England is forecast to give way, however some signal of cold air damming looks to be in place at least near and west of the fall line. A blend of some of the model guidance shows an area of snow, a wintry mix zone then perhaps some rain farther south. The precipitation types will depend on the track of the surface low and how much warming aloft can occur despite the system moving quickly. For now, used a blend of the GFS and ECMWF 1000-850 mb and 850-700 mb partial thicknesses which the precipitation types were derived from. Given uncertainty with the details, kept it as rain and snow at this point. A swath of some accumulating snow cannot be ruled out, however the details have yet to be determined at this range. Given the systems speed, Sunday may start out dry. Held onto some precipitation mention very early on Sunday, then high pressure looks to quickly start building in Sunday afternoon and night. For Monday and Tuesday...The pattern is forecast to change into an amplified one, with a large trough settling in across the West while a ridge strengthens in the East. This will set the stage for another round of warming in the East during this time frame. As high pressure shifts offshore Monday morning, a return flow sets up along with warm air advection. This will be via a warm front arriving late Monday into Tuesday. This warm front should work northward Tuesday, with showers with it. It could be rather wet Tuesday if the warm front is slower to lift north, allowing for more of an overrunning setup and this could hold temperatures down some especially across the north. At this forecast time range, we continued with a time of chance PoPs. && .AVIATION /09Z WEDNESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today (through 12Z)...Generally VFR into daybreak. MVFR CIGs possible across KABE/KRDG and possibly KTTN for a few hours, and some light mixed frozen precip with VFR VSBY mainly at terminals north of I-195. Otherwise, dry conditions for the rest of the terminals. LGT/VRB winds. Moderate confidence. Rest of today (12Z through 00Z Thursday)...VFR. Clouds should scatter out throughout the day. SW winds less than 10 kt. Tonight...MVFR/IFR CIGs/VSBYs in rain and fog. Light and variable winds. OUTLOOK... Thursday and Friday...Sub-VFR conditions due to low clouds/fog and some rain especially Thursday morning and then again later Thursday night and Friday morning. Times of VFR should occur otherwise. Southwest winds around 10 knots Thursday, becoming west and northwest Friday around 15 knots with gusts possibly to 20-30 knots. Winds diminish Friday night. Low to moderate confidence. Saturday and Sunday...Conditions should lower to MVFR/IFR as rain/snow or a wintry mix moves across the area Saturday night into early Sunday. Low confidence with the details. && .MARINE... Today...Winds and seas will remain below SCA criteria. However, in the afternoon, southwesterly winds are expected to increase with gusts around 20 KT possible. Tonight...VSBY restrictions in rain/fog as low pressure passes through the region. SW winds 15-20 kt. Winds and seas below SCA criteria. OUTLOOK... Thursday and Friday...Southwest winds Thursday and much of Friday within a warm airmass therefore mixing less than ideal. As a result, conditions should be below Small Craft Advisory criteria. Seas however may start to build to around 5 feet Thursday night on the ocean zones. Winds shift to the west and northwest later Friday afternoon and night and increase with potential wind gusts to 25-30 knots. Saturday and Sunday...The conditions will depend on the track and strength of low pressure, however at this time the conditions are forecast to generally be below Small Craft Advisory criteria. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Gorse Near Term...MPS Short Term...MPS Long Term...Gorse Aviation...Gorse/MPS Marine...Gorse/MPS
Hazardous weather outlook, Feb 14, 3:43 AM EST, 33 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 343 AM EST Wed Feb 14 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-150845- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 343 AM EST Wed Feb 14 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A quick moving storm system late Saturday into Sunday is expected to produce an area of wintry precipitation. While the details are less certain, there is the potential for some accumulating snow across parts of our region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-150845- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 343 AM EST Wed Feb 14 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 5:20 AM EST | Winter Weather Advisory | PHI | Sussex, Warren | 3 hr |
Nearby
Areal Flood Warnings in New Jersey, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.